Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 5, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 1, 2009, 1:51 AM EST for 5 counties in Georgia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2009, 1:51 AM EST (06:51 UTC)
- Expired
- Mar 1, 2009, 2:45 AM EST
- In force
- 54 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 6:43 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 010651
SVRCHS
GAC029-109-179-183-267-010745-
/O.NEW.KCHS.SV.W.0005.090301T0651Z-090301T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
151 AM EST SUN MAR 1 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN EVANS COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN LONG COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 245 AM EST
* AT 151 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MENDES...OR ABOUT 11 MILES SOUTHEAST OF REIDSVILLE...MOVING EAST AT
50 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
MENDES...GLENNVILLE...
MIDWAY...MIDWAY...
GUM BRANCH...
GROVELAND...
PEMBROKE...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3199 8222 3216 8178 3216 8175 3223 8145
3219 8141 3211 8140 3203 8136 3193 8127
3178 8200 3188 8212 3194 8223
TIME...MOT...LOC 0651Z 249DEG 45KT 3200 8193
$$1 follow-up statement
000
WWUS52 KCHS 010707
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
207 AM EST SUN MAR 1 2009
GAC029-109-179-183-267-010745-
/O.CON.KCHS.SV.W.0005.000000T0000Z-090301T0745Z/
LONG GA-EVANS GA-TATTNALL GA-BRYAN GA-LIBERTY GA-
207 AM EST SUN MAR 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EST
FOR NORTHWESTERN LIBERTY...BRYAN...SOUTHERN TATTNALL...SOUTHEASTERN
EVANS AND NORTHWESTERN LONG COUNTIES...
AT 207 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM REKA TO 6 MILES SOUTHWEST OF
NOBLE...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF PEMBROKE
TO 13 MILES EAST OF SURRENCY...MOVING EAST AT 50 MPH.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3211 8191 3216 8178 3215 8177 3222 8146
3219 8141 3211 8140 3203 8136 3193 8127
3178 8199 3191 8217
TIME...MOT...LOC 0707Z 249DEG 45KT 3211 8170 3178 8198
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 12:50 AM EST, 1 hour 1 minute earlier.
Area forecast discussion, Mar 1, 12:50 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1250 AM EST SUN MAR 1 2009
.SYNOPSIS...
COMPLEX LOW PRESSURE WILL IMPACT THE REGION TONIGHT THROUGH MON.
HIGH PRESSURE WILL BUILD IN TUE THROUGH SAT.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WATER VAPOR IMAGERY CLEARLY SHOWS AN ANOMALOUSLY STRONG UPPER LOW
DIGGING THROUGH SOUTHERN ARKANSAS WITH WHAT APPEARS TO BE AN
IMPRESSIVE DEFORMATION BAND DEVELOPING ALONG THE NORTH SIDE OF
THE LOW CENTER. AT THE SURFACE...LOW PRESSURE ACROSS THE MIDLANDS
IS SHOWING SIGNS OF REFORMING ACROSS THE CSRA WITH A WARM FRONT
EXTENDING EAST/NORTHEAST THROUGH THE NORTHERN MIDLANDS INTO
SOUTHEAST NORTH CAROLINA AND A TRAILING COLD FRONT EXTENDING
THROUGH SOUTHWEST GEORGIA AND INTO THE CENTRAL GULF OF MEXICO.
THE 18Z MODELS AND THE INCOMING 00Z NAM CONTINUE TO SUPPORT THE
SURFACE LOW CONSOLIDATING ACROSS EAST-CENTRAL GEORGIA AND THE CSRA
OVERNIGHT AS Q-G FORCING AHEAD OF THE UPPER LOW OVERSPREADS THE
SOUTHEAST UNITED STATES. THE MAIN FORECAST CHALLENGE FOR TONIGHT
IS PINNING DOWN THE SEVERE WEATHER POTENTIAL AS WELL AS LOWS
SUNDAY MORNING.
LINES OF SHOWERS AND TSTMS CONTINUE TO REDEVELOP ACROSS PORTIONS OF
SOUTHWEST GEORGIA AND THE FLORIDA PANHANDLE WHERE LOW-LEVEL
INSTABILITY IS MAXIMIZED. EXPECT THIS ACTIVITY TO EXPAND NORTHEAST
INTO THE REGION LATER TONIGHT AS THE EASTERN MOST CORE OF STRONGEST
UVM MOVES IN FROM THE WEST. WILL MAINTAIN CATEGORICAL POPS FOR ALL
AREAS TONIGHT. THE RISK FOR LARGE HAIL...DAMAGING WINDS AND
TORNADOES PERSISTS WITH THE GREATEST NEAR TERM RISK HOLDING SOUTH OF
I-16 WHERE A TORNADO WATCH CONTINUES UNTIL 3 AM. WE MAY VERY HAVE TO
EXPAND THE TORNADO WATCH FARTHER TO THE NORTH INTO PORTIONS OF
SOUTHERN SOUTH CAROLINA LATER TONIGHT AS LOW-LEVEL INSTABILITY AND
0-1KM HELICITIES INCREASE AHEAD OF THE SURFACE LOW. WILL KEEP
MENTION OF SEVERE WEATHER FOR MOST AREAS TONIGHT WITH LARGE
HAIL...DAMAGING WINDS AND TORNADOES BEING THE PRIMARY HAZARDS.
RAINFALL AMOUNTS OF 1-3 INCHES MAY ALSO PRODUCE SOME AREAS OF
FLOODING...MAINLY IN LOW-LYING AND POOR DRAINAGE AREAS.
WITH THE POSITION OF THE SURFACE LOW EXPECTED TO REMAIN ACROSS THE
FAR WESTERN PORTIONS OF THE FORECAST AREA...SOME FAIRLY SIGNIFICANT
ADJUSTMENTS TO OVERNIGHT LOWS HAD TO BE MADE EARLIER THIS EVENING.
TEMPERATURES SHOULD CONTINUE TO HOLD OR SLOWLY RISE FOR THE NEXT
FEW HOURS BEFORE LEVELING OFF OR SLOWLY DROPPING LATE AS SHOWERS
AND TSTMS MOVE IN FROM THE SOUTHWEST. ADDITIONAL ADJUSTMENTS TO
SUNDAY/S HIGH TEMPERATURES ARE ALSO NEEDED WITH THE WARMEST
READINGS LIKELY OCCURRING AN HOUR OR TWO AFTER SUNRISE...WITH
TEMPERATURES FALLING THEREAFTER AS THE SURFACE LOW PULLS AWAY.
WE CONTINUE TO CAREFULLY MONITOR THE POTENTIAL FOR ACCUMULATING
SNOWS ACROSS THE AREA LATE SUNDAY AFTERNOON INTO MONDAY MORNING.
THE 00Z NAM HAS TRENDED A BIT FARTHER SOUTH WITH THE TRACK OF THE
UPPER LOW FROM ITS PREVIOUS RUN AND IS SHOWING 1-3 INCHES OF SNOW
FROM ALLENDALE COUNTY UP THROUGH BERKELEY COUNTY. EVEN THE 00Z NGM
MOS IS FORECASTING AN INCH AT CHS AND 2 INCHES AT NBC. THERE IS
STILL TREMENDOUS UNCERTAINTY WITH THIS SYSTEM AND IT WILL BE
INTERESTING TO SEE HOW THE 00Z ECMWF AND GFS TREND. ADDITIONAL
REFINEMENTS TO THE SNOW FORECAST WILL BE MADE LATER TONIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
AN ACTIVE REGIME WILL CONTINUE SUNDAY. TO START...THE THREAT FOR
STRONG/SEVERE THUNDERSTORMS WILL PERSIST THROUGH THE MORNING...EARLY
NEAR THE COAST BEFORE THE WARM SECTOR IS SHUNTED OFF THE COAST...BUT
PRIMARILY FROM A BAND OF CONVECTION THAT MAY DEVELOP AHEAD OF THE
UPPER LOW/COLD POOL AND ASSOCIATED MID LEVEL DRY SLOT. THE PRIMARY
SEVERE THREAT SHOULD BE HAIL...BUT ISOLATED DAMAGING WIND GUSTS
CANNOT BE RULED OUT. THIS THREAT IS ADDRESSED WITHIN THE HAZARDOUS
WEATHER OUTLOOK.
SUNDAY AFTERNOON...SURFACE TEMPERATURES SHOULD FALL ACROSS THE
REGION AS STRONG COLD ADVECTION GETS UNDERWAY. MEANWHILE...12Z
GUIDANCE...ESPECIALLY THE GFS...SUGGESTS THAT DEEP WRAP AROUND
MOISTURE WILL ROTATE THROUGH INLAND COUNTIES DURING THE 18Z-0Z TIME
FRAME. TRADITIONAL THICKNESS FORECASTS...INCLUDING 100-850 MB
THICKNESS...SUGGEST THAT THE ENVIRONMENT WILL BECOME COLD ENOUGH FOR
ALL SNOW MOST AREAS DURING THE AFTERNOON. HOWEVER...GFS/NAM MODEL
SOUNDINGS SUGGEST THAT FREEZING LEVELS WILL REMAIN TOO HIGH...AT
LEAST 2 KFT AGL...TO SUPPORT ANY SNOW. ACROSS FAR INLAND SC/GA
ZONES...THE COMBINATION OF DEEP WRAP AROUND MOISTURE...COLD
ADVECTION AND DEEP LAYER ASCENT/DYNAMIC COOLING COULD SUPPORT SOME
WET SNOW DURING THE AFTERNOON...A POTENTIAL SUFFICIENT TO JUSTIFY A
MENTION OF A CHANCE OF SNOW...WITH LITTLE/NO ACCUMULATION...TO
ACCOMPANY CATEGORICAL POPS FOR RAIN SHOWERS DURING THE AFTERNOON.
NO WINTER HEADLINES ARE JUSTIFIED AT THIS TIME.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
SUN NIGHT THROUGH MON NIGHT WILL BE THE MOST COMPLICATED PART OF THE
EXTENDED FORECAST AND HENCE THE PORTION WITH THE SHAKIEST CONFIDENCE
WHILE TUESDAY THROUGH THE REST OF THE WEEK HAS FAIRLY HIGH
CONFIDENCE WITH THE LACK OF ANY SIGNIFICANT WX SYSTEMS.
SUN NIGHT...PRIMARY SFC LOW PRES CENTER LOOKS TO BE CENTERED OFF THE
NC OUTER BANKS WITH A WEAKER SECONDARY SFC LOW OVER ERN SC.
MEANWHILE...THE POTENT DEEP UPPER LEVEL LOW WILL BE DISPLACED OVER
SRN SC AT THE START OF THE PERIOD. BOTH SYSTEMS LOOK TO MOVE IN
TANDEM TO THE NE THROUGH THE NIGHTTIME PERIOD. MOISTURE DEPTH IS
STILL ENOUGH TO PRODUCE 0.75-1.25 INCH PWATS BUT THE CONCERN IS THAT
THE MAJORITY OF THE MOISTURE IS WITHIN THE LOWEST LEVELS OF THE
ATMOS...MEANING THAT THE LAYER ARND -10 DEG C WILL BE WELL DEVOID OF
ENOUGH MOISTURE FOR GOOD CRYSTAL GROWTH TO PRODUCE ANY SIGNIFICANT
SNOWFALL THROUGH THE OVERNIGHT PERIOD. THAT BEING SAID...BUFKIT
SOUNDINGS DEPICT TEMP PROFILES AND TIMING TO ALLOW FOR FREEZING
TEMPS TO BE REACHED WITHIN A DEEP ENOUGH AREA TO ALLOW FOR ONGOING
RAINFALL TO MIX WITH AND CHANGE OVER TO SNOW FOR THE ENTIRE AREA
/ASIDE FROM THE IMMEDIATE SHORELINE/ BY 06Z MON. THERE IS THE
CONCERN THAT IF ENOUGH DRY SLOTTING OCCURS PER 12Z NAM PROGS THAT
THE PRECIP COULD BE MORE OF A DRIZZLE-TO-FLURRIES REGIME RATHER THAN
A RAIN-TO-SNOW REGIME. HOWEVER...CONSIDERING THAT THE CONSENSUS
AMONG NATIONAL GUIDANCE IS TO USE THE 12Z GFS...HAVE OPTED TO GO
THAT ROUTE WHICH BRINGS ENOUGH QPF IN AN 8-TO-1 RATIO TO PRODUCE UP
TO A HALF INCH OF SNOW ALONG THE FAR NRN FRINGES OF THE CHS CWFA.
WILL LOOK FOR MIN TEMPS TO DROP TO THE UPR 20S TO LWR 30S AWAY FROM
THE COAST WITH LOW-MID 30S CLOSER TO SHORE.
MON...UPPER LOW WILL BE LOCATED OVER NC/VA BY DAYBREAK MON WHILE THE
SFC LOW IS WELL NE OF THE AREA...OFF THE SRN NEW ENGLAND COAST. THIS
WILL ALLOW FOR A DEEP DRY NWLY FLOW TO TAKE HOLD OVER THE AREA.
ALTHOUGH A FEW LINGERING RAIN/SHOW SHOWERS ARE POSSIBLE AT THE
OUTSET OVER FAR NRN PORTIONS OF THE CHS CWFA...THE PREDOMINANT
THINKING IS THAT MOISTURE WILL BE SCOURED OUT FROM W TO E AS HIGH
PRES BEGINS TO MAKE INROADS TO THE AREA. WITH COLD AIR ADVECTION
WELL UNDERWAY...MAX TEMPS ON MON WILL GENERALLY HOLD IN THE 40S AND
IT IS NOT UNREASONABLE THAT FAR NRN PORTIONS OF THE AREA COULD STAY
IN THE UPPER 30S.
MON NIGHT...SKIES WILL CONTINUE TO CLEAR OUT AS HIGH PRES PROGRESSES
INTO THE AREA. HOWEVER...WITH THE PRESSURE GRADIENT NOW QUITE LAYING
DOWN BETWEEN THE INCOMING HIGH AND OUTGOING COMPLEX SYSTEM...WIND
CHILLS IN THE TEENS CAN BE EXPECTED FOR MANY AREAS WEST OF
INTERSTATE 95 AS LOWS DROP TO THE LOW-MID 20S. E OF I-95...LOWS WILL
DROP GENERALLY TO THE MID-UPR 20S WITH WIND CHILLS AROUND 20.
TUE-FRI...HIGH PRES WILL BE THE PREDOMINANT WX FEATURE THROUGH THE
REMAINDER OF THE WEEK AS IT SLOWLY MOVES E THROUGH THE SE STATES AND
SETTLES IN THE WRN ATLC. THERE LOOKS TO BE A FEW STREAKS OF MOISTURE
IN THE UPPER LEVELS TUE-WED THAT WILL MAKE FOR A MORE PESSIMISTIC
CLOUD COVER FCST BUT THE LACK OF DEEP MOISTURE AND LIFTING
MECHANISMS WILL MAKE FOR A DRY FCST THROUGHOUT. TEMPS WILL GRADUALLY
WARM BACK TO NEAR AND EVEN ABOVE NORMAL LEVELS BY THE END OF THE
WEEK.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
CONDITIONS WILL DETERIORATE RATHER QUICKLY EARLY THIS MORNING WITH
A SURFACE LOW PRESSURE SYSTEM MOVING TOWARD THE COAST FROM THE
NORTHWEST. RAIN SHOWERS WITH EMBEDDED TSTMS WILL INCREASE IN
COVERAGE AND INTENSITY THROUGH MID-MORNING. MVFR TO IFR CEILINGS
AND VSBYS WILL DOMINATE THROUGH MUCH OF THE NEXT 24 HRS. INCLUDED
A TEMPO WITH SOME HEAVY RAIN AND 2SM VSBY AT CHS DURING THE MID-
MORNING HOURS. MUCH OF THE MODEL GUIDANCE CONTINUES TO INDICATE A
STRONG AREA OF DEEP FORCING WILL SHIFT THROUGH THE CHS AREA AHEAD
OF THE MAIN LOW PRESSURE SYSTEM DURING THAT TIME. WINDS WILL SWING
AROUND TO WEST AND NORTHWEST DURING THE EARLY AFTERNOON AS MUCH
COOLER AIR SHIFTS IN. GUSTY CONDITIONS ANTICIPATED THROUGH TONIGHT
WITH THE STRONG COLD AIR MOVING IN.
EXTENDED AVIATION OUTLOOK...GUSTY NORTH WINDS EXPECTED TO CONTINUE
LATE TONIGHT INTO MON. AT THIS TIME WE ARE NOT EXPECTING
ACCUMULATING SNOWFALL AT EITHER AIRPORT TONIGHT INTO MON MORNING.
VFR CONDITIONS RETURN MON AND LAST THROUGH MIDWEEK AS HIGH
PRESSURE MOVES IN FROM THE NW.
&&
.MARINE...
WILL CANCEL FLAGS FOR THE CHARLESTON HARBOR A LITTLE EARLY.
OTHERWISE THE CURRENT FORECAST LOOKS GOOD. NO MAJOR CHANGES ARE
NEEDED.
SMALL CRAFT ADVISORY WINDS/SEAS WILL PERSIST MUCH OF THE TIME
THROUGH SUNDAY...ALTHOUGH A BRIEF LULL IN WINDS COULD DEVELOP AS
THE SURFACE LOW ADVANCES INTO THE COASTAL WATERS SUNDAY.
FOR SUN NIGHT THROUGH MON NIGHT...STRONG NW WINDS WILL PERSIST OVER
ALL MARINE ZONES AS A POTENT UPPER LEVEL STORM SYSTEM MOVES OVER AND
THROUGH THE WATERS. STRONG COLD AIR ADVECTION OVER THE WATERS...
PARTICULARLY OUT NEAR THE GULF STREAM WHERE SHELF WATERS ARE
WARMEST...LOOKS TO ALLOW FOR GOOD MIXING WHERE FREQUENT GUSTS TO
GALE FORCE ARE POSSIBLE. THUS...HAVE OPTED TO RAISE A GALE WATCH FOR
THE OUTER GA WATERS WHILE ALL NEARSHORE ZONES SHOULD REMAIN WITHIN
SOLID SCA CONDITIONS. BY LATE MON INTO MON NIGHT...HIGH PRES WILL
MAKE GOOD PROGRESSION INTO THE AREA SUCH THAT CONDITIONS WILL BE
IMPROVING DURING THIS PERIOD. HIGH PRESSURE WILL THEN SETTLE INTO
THE ATLC STARTING TUE...LASTING THROUGH THE REST OF THE WEEK...
MAKING FOR BENIGN CONDITIONS FOR THE MID-TO-LATE WEEK PERIOD.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 3 AM EST EARLY THIS MORNING FOR GAZ114>119-
137>141.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST MONDAY FOR AMZ350-352-354.
TORNADO WATCH UNTIL 3 AM EST EARLY THIS MORNING FOR AMZ354.
GALE WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR AMZ374.
&&
JRLHazardous weather outlook, Feb 28, 8:28 PM EST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 828 PM EST SAT FEB 28 2009 GAZ114>119-137>141-011030- TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 828 PM EST SAT FEB 28 2009 ...TORNADO WATCH 43 IN EFFECT UNTIL 3 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINTER WEATHER...A POWERFUL UPPER LEVEL LOW PRESSURE WILL SWEEP OVER SOUTH CAROLINA LATE SUNDAY AND SUNDAY NIGHT BEFORE EXITING TO THE NORTHEAST ON MONDAY. VERY COLD AIR ALOFT WILL MOVE OVER LINGERING PRECIPITATION AND SOME AREAS COULD SEE RAIN MIX WITH OR CHANGE TO SNOW SUNDAY AFTERNOON OR SUNDAY NIGHT. AS OF LATE SATURDAY...THE POTENTIAL FOR ACCUMULATING SNOW APPEARED LOW. HOWEVER...THE EXACT PATH OF THE SYSTEM WILL EVENTUALLY DEFINE WHETHER ANY LOCATIONS RECEIVE ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. GAZ087-088-SCZ040-042>045-011030- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- BERKELEY- 828 PM EST SAT FEB 28 2009 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS AND HEAVY RAIN...AS DEEPENING LOW PRESSURE ADVANCES ACROSS SOUTHERN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TONIGHT... ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS THE REGION. AFTER MIDNIGHT...ISOLATED THUNDERSTORMS MAY BECOME MAY BECOME SEVERE WITH LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES. ALSO...LOCALLY HEAVY RAINFALL...FEATURING RAINFALL AMOUNTS OF AT LEAST 2 INCHES...MAY DEVELOP OVERNIGHT. YOU ARE STRONGLY URGED TO REMAIN ALERT FOR FORECAST UPDATES THROUGH TONIGHT. IT IS RECOMMENDED THAT YOU SET YOUR NOAA WEATHER RADIO TO THE ALERT MODE IN THE EVENT WARNINGS ARE ISSUED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINTER WEATHER...A POWERFUL UPPER LEVEL LOW PRESSURE WILL SWEEP OVER SOUTH CAROLINA LATE SUNDAY AND SUNDAY NIGHT BEFORE EXITING TO THE NORTHEAST ON MONDAY. VERY COLD AIR ALOFT WILL MOVE OVER LINGERING PRECIPITATION AND SOME AREAS COULD SEE RAIN MIX WITH OR CHANGE TO SNOW SUNDAY AFTERNOON OR SUNDAY NIGHT. AS OF LATE SATURDAY...ONLY MINOR ACCUMULATIONS ARE ANTICIPATED WITH AMOUNTS OF 1/2 TO 1 INCH BEING POSSIBLE. HOWEVER...THE EXACT PATH OF THE SYSTEM WILL EVENTUALLY DEFINE WHETHER ANY LOCATIONS RECEIVE ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ330-350-352-011030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 828 PM EST SAT FEB 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...DEEPENING LOW PRESSURE WILL APPROACH THE COASTAL WATERS THROUGH TONIGHT. THIS SYSTEM MAY SPAWN SCATTERED SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS EXCEEDING 40 KNOTS...LARGE HAIL AND PERHAPS EVEN ISOLATED WATERSPOUTS TONIGHT...ESPECIALLY AFTER MIDNIGHT. IF POSSIBLE REMAIN IN SAFE PORT THROUGH TONIGHT. REMAIN ALERT FOR FORECAST UPDATES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS...ADDITIONAL THUNDERSTORMS MAY IMPACT THE COASTAL WATERS SUNDAY. ISOLATED THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL...ESPECIALLY IN THE MORNING. GALE FORCE WINDS...IN THE WAKE OF THE STRONG STORM SYSTEM SUNDAY NIGHT INTO MONDAY MORNING...THERE MAY BE A PERIOD OF GALE FORCE WINDS OR FREQUENT GUSTS TO GALE FORCE. GALE WATCHES AND WARNINGS MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. GAZ099>101-SCZ047>051-011030- CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER- 828 PM EST SAT FEB 28 2009 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS AND HEAVY RAIN...AS DEEPENING LOW PRESSURE ADVANCES ACROSS SOUTHERN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TONIGHT... ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS THE REGION. AFTER MIDNIGHT...ISOLATED THUNDERSTORMS MAY BECOME MAY BECOME SEVERE WITH LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES. ALSO...LOCALLY HEAVY RAINFALL...FEATURING RAINFALL AMOUNTS OF AT LEAST 2 INCHES...MAY DEVELOP OVERNIGHT. YOU ARE STRONGLY URGED TO REMAIN ALERT FOR FORECAST UPDATES THROUGH TONIGHT. IT IS RECOMMENDED THAT YOU SET YOUR NOAA WEATHER RADIO TO THE ALERT MODE IN THE EVENT WARNINGS ARE ISSUED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINTER WEATHER...A POWERFUL UPPER LEVEL LOW PRESSURE WILL SWEEP OVER SOUTH CAROLINA LATE SUNDAY AND SUNDAY NIGHT BEFORE EXITING TO THE NORTHEAST ON MONDAY. VERY COLD AIR ALOFT WILL MOVE OVER LINGERING PRECIPITATION AND SOME AREAS COULD SEE RAIN MIX WITH OR CHANGE TO SNOW SUNDAY AFTERNOON OR SUNDAY NIGHT. AS OF LATE SATURDAY...THE POTENTIAL FOR ACCUMULATING SNOW APPEARED LOW. HOWEVER...THE EXACT PATH OF THE SYSTEM WILL EVENTUALLY DEFINE WHETHER ANY LOCATIONS RECEIVE ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ354-011030- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 828 PM EST SAT FEB 28 2009 ...TORNADO WATCH 43 IN EFFECT UNTIL 3 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SEVERE THUNDERSTORMS...DEEPENING LOW PRESSURE WILL APPROACH THE COASTAL WATERS THROUGH TONIGHT. THIS SYSTEM MAY SPAWN ADDITIONAL SCATTERED SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS EXCEEDING 40 KNOTS...LARGE HAIL AND PERHAPS EVEN ISOLATED WATERSPOUTS...AFTER MIDNIGHT. IF POSSIBLE REMAIN IN SAFE PORT THROUGH TONIGHT. REMAIN ALERT FOR FORECAST UPDATES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS...ADDITIONAL THUNDERSTORMS MAY IMPACT THE COASTAL WATERS SUNDAY. ISOLATED THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL...ESPECIALLY IN THE MORNING. GALE FORCE WINDS...IN THE WAKE OF THE STRONG STORM SYSTEM SUNDAY NIGHT INTO MONDAY MORNING...THERE MAY BE A PERIOD OF GALE FORCE WINDS OR FREQUENT GUSTS TO GALE FORCE. GALE WATCHES AND WARNINGS MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ374-011030- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 828 PM EST SAT FEB 28 2009 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...DEEPENING LOW PRESSURE WILL APPROACH THE COASTAL WATERS THROUGH TONIGHT. THIS SYSTEM MAY SPAWN SCATTERED SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS EXCEEDING 40 KNOTS...LARGE HAIL AND PERHAPS EVEN ISOLATED WATERSPOUTS THIS EVENING AND AGAIN AFTER MIDNIGHT. IF POSSIBLE REMAIN IN SAFE PORT THROUGH TONIGHT. REMAIN ALERT FOR FORECAST UPDATES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. SEVERE THUNDERSTORMS...ADDITIONAL THUNDERSTORMS MAY IMPACT THE COASTAL WATERS SUNDAY. ISOLATED THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL...ESPECIALLY IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Mar 1, 1:16 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 116 AM EST SUN MAR 1 2009 GAZ114-115-137-138-010715- EVANS-INLAND LIBERTY-LONG-TATTNALL- 116 AM EST SUN MAR 1 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIBERTY... TATTNALL...EVANS AND LONG COUNTIES THROUGH 215 AM EST... AT 116 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF HAZLEHURST TO 8 MILES SOUTHEAST OF PLANT HATCH TO ALMA...MOVING EAST AT 45 MPH. AREAS IN AND AROUND BELLVILLE...CLAXTON...DAISY...DONALD... FLEMINGTON...GLENNVILLE...GUM BRANCH...HAGAN...HINESVILLE... LUDOWICI...MANASSAS...MENDES...MIDWAY...REIDSVILLE AND WALTHOURVILLE WILL BE IMPACTED THROUGH 215 AM EST. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:59 AM EST | Special Marine Warning | CHS | 37 min | |
| Mar 1, 2:28 AM EST | Tornado Warning | CHS | Bryan, Liberty | 47 min |
| Mar 1, 2:54 AM EST | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 66 min |
| Mar 1, 3:10 AM EST | Tornado Warning | CHS | Chatham, Effingham | 38 min |
| Mar 1, 4:19 AM EST | Gale Warning | CHS | 30 hr | |
| Mar 1, 4:19 AM EST | Small Craft Advisory | CHS | 35 hr | |
| Mar 1, 4:21 AM EST | Severe Thunderstorm Warning | CHS | Chatham | 39 min |
| Mar 1, 4:50 AM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Candler, Evans, Tattnall | 40 min |
| Mar 1, 5:12 AM EST | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 48 min |
| Mar 1, 7:01 AM EST | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 29 min |
| Mar 1, 7:30 AM EST | Severe Thunderstorm Warning | CHS | Screven | 33 min |
| Mar 1, 7:46 AM EST | Special Marine Warning | CHS | 119 min | |
| Mar 1, 11:53 AM EST | Special Marine Warning | CHS | 59 min | |
| Mar 1, 3:58 PM EST | Winter Weather Advisory | CHS | Jenkins, Screven | 5 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.